Jump to content
Acne.org
  • entries
    36
  • comments
    10
  • views
    44,236

Accutane Day 13

Im-patient

2,798 views

I decided to begin this blog for 2 reasons: 1. because I need an outlet - this process is killing me and I don't want to burden my friends and family; and 2. because I hope that this will help those of you also going through this process or thinking of starting. I've been reading these blogs obsessively, trying to determine if my side effects are normal and what to expect next, and it is such a relief to feel like I am not alone!

Who am I? I'm a 26yrold female. I've had acne since I was about 16, and I'm tired of fighting it. There are times when I don't leave the house because I don't want to put on make-up and I won't go anywhere without it. Needless to say it leaves me feeling self-conscious and depressed. Over the years, I've had acne all over my face: it began just on my forehead and t-zone. Now, that area is clear/controllable but I can't get rid of nasty cystic acne on my cheeks and jawline. My skin is also always greasy and shiny and I hate it!!! I've tried almost everything, so it was about time for accutane. I've avoided it until now because I thought you HAD to be on birth control to take it and I wasn't comfortable with that (I'd taken birth control before for my acne and it gave me crazy hormonal mood swings). So abstinence it is, not that anyone will want to even kiss me with my ugly skin and newly perpetually dry lips.

So, where am I in the process? I'm on 40mgs, once a day and I am going to be taking pill number 13 tonight at dinner. It appears that I am in the initial breakout phase of things because my skin is going wild. I am about to start my period this weekend though which may account for some of it. But its like all the pimples I've ever had in my life are coming out for a reunion all at once!!! I've avoided picking at them but it's so tempting. I hope things turn around soon.

In terms of side effects, my lips started drying out in the first days and I started having serious body aches particularly after working out. I have been using vaseline on my lips and have switched my Murad Acne Cleanser system to just Cetaphil gentle cleanser every morning and evening and a lot of Neutrogena moisturizer (which keeps my skin moist, but very greasy so I'm not a huge fan), and I'm not having too much trouble with dry skin though I had a bloody nose this morning, so maybe I haven't seen the worst of it. I have also been avoiding the sun like the plague which hasn't been too difficult since I work in an office.

I'll try to be good about updating you on progress through this blog. Would love your comments and good luck to everyone out there on Accutane!



2 Comments


Recommended Comments

Hi!!We have started almost the same time. I am on my 11th pill tonight. I totally agree that its a great way to vent and to share frustrations and ask what others are going through!I am 32- female, so not too far in age. I have been getting SO tired these past few days that I can hardly get myself to go to the gym! I had to force myself to go for a small 5 mile bike ride yesterday… then when I was done, my ankles were killing me, which has never happened before. It seems the only thing I want to do is sleep and take naps. By the end of this I may have clear skin but I will have gained 20lbs from not being active!!A few days ago I started using Cerave Foaming Facial cleanser and the Cerave AM & PM lotions on my face. They seem to work great, although I feel that the lotion, even though it feels light when I put it on- makes my skin very shiny and a bit tacky.. not necessarily oily or anything though. I have also been using the Neutrogena Oil Free toner too.. but not sure if it does anything.Is your skin feeling tingly or ichy at all? Mine sometimes feels so strange - like its "crawling".. I am assuming its because the body is drying out from the inside out?My doc put me on an antibiotic one month prior to the start of Accutane… Cephalexin. She said this helps the initial breakout that most people have. and it helps fight the infection that is already underlying in the skin. I Have not had any initial breakouts… all the pimples and cystic things that were there are fading away. It takes time, but its helping. I suppose most people on Accutane may not respond to anitibiotics? I have tried anitibiotics before but the breakouts always came back when I was off them- so, for me, that is where Accutane comes in. How long are you going to be on the treatment? My doc said 6-8 months! I hope I am not this tired through the whole thing!It's nice to have someone to "talk" to that has started around the same time!!!

Share this comment


Link to comment

Thanks so much for your comment!I totally hear you about the tiredness and the achy-ness after working out. I was also on Cephalexin (well the generic version) during the month of June before I went on Accutane. It worked well - but I still got the ugly initial breakout.Another side effect I forgot to mention - I had a very, very itchy head for the first week - but that has subsided. Now it just looks like I have dandruff. I haven't found a good cure for this yet.I'm not having too much of a problem yet with dry skin. Vaseline is amazing.I'm supposed to be on the course for 5 months, but I guess it depends on how my body reacts over the next few months. I'm expecting my skin to be awful this month (it's doing a great job of that) and hoping it will significantly start to improve in August! Am I hoping in vain?

Share this comment


Link to comment
×